Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 27, 2005, 4:51 PM CDT for Jim Wells County, Live Oak County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 27, 2005, 6:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Wells County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 64 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2152 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 272155
FFWCRP
TXC249-297-272345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 PM CDT WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS
SOUTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 645 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF NEAR 2 INCHES PER HOUR
13 MILES NORTH OF ALICE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALICE...ANNAROSE AND LAKE ALICE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS INCLUDING AQUA DULCE CREEK...TORO CREEK...AND EL
CARO CREEK...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2763 9820 2768 9798 2832 9797 2830 9828
2802 9821
$$
951 follow-up statement
000
WGUS74 KCRP 272321
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT WED JUL 27 2005
TXC249-297-272328-
JIM WELLS-LIVE OAK-
618 PM CDT WED JUL 27 2005
...THE FLASH FLOOD WARNING FOR CENTRAL JIM WELLS AND SOUTHERN LIVE
OAK COUNTIES HAS BEEN CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS DIMINISHED AND NO LONGER
POSES A THREAT OF FLASH FLOODING. HOWEVER...SOME AREAS RECEIVED UP
TO 4 INCHES OF RAIN AND LOW WATER CROSSINGS AND LOW AREAS ACROSS
NORTH CENTRAL JIM WELLS COUNTY MAY STILL BE FLOODED.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS.
LAT...LON 2763 9820 2768 9798 2832 9797 2830 9828
2802 9821
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:15 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 27, 3:15 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 315 PM CDT WED JUL 27 2005 .SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTN ACROSS INLAND SECTIONS OF S TX. MOIST AIRMASS HAS BEGUN POOLING ACROSS THE AREA...AND WITH TEMPS IN THE MID AND UPR 90S INLAND AND DEW POINTS IN THE LOW AND MID 70S AIRMASS HAS BECOME INCREASING UNSTABLE. SEA-BREEZE HAS STARTED TO PUSH INLAND ALONG THE COASTAL COUNTIES AND WILL CONTINUE W AND NW THRU THE REMAINDER OF THE AFTN. INCREASING CONCERN INTO THIS EVENING WILL BE ACROSS THE NRN ROW OF COUNTIES AND ESP OUT ACROSS LA SALLE AND NRN WEBB COUNTIES...WHERE LLVL FORCING WILL BE GREATEST. DEEP MOISTURE WILL BEGIN POOLING IN THIS AREA. COLD FRONT IS NOW LOCATED FROM AROUND GEORGETOWN TO JUST NORTH OF DEL RIO AND WILL CONTINUE SOUTH...MEETING UP WITH SEA-BREEZE NEAR OR JUST NORTH OF THE EWX/CRP BORDER. ANTICIPATE RWS/TSTMS TO ERUPT IN THIS CORRIDOR THIS EVENING. HAVE GONE WILL 50-60 POPS ACROSS THE NRN COUNTIES...AN THIS MAY BE A TAD LOW. HEAVY RAINFALL WILL ALSO BE A THREAT AND HAVE INCLUDED THIS MENTION IN THE GRIDS AND ZONES. WILL NOT MENTION PRECIP FOR TONIGHT ALONG THE COAST...AS AIRMASS WILL BE MUCH MORE STABLE IN THIS AREA BEHIND THE SEA-BREEZE AND LLVL FORCING WILL BE WELL TO THE NW. HARD TO TELL EXACTLY WHERE THE FRONT WILL PULL UP QUASI-STATIONARY. BUT IT IS LIKELY THAT OUTFLOW FROM THE STORMS WILL PUSH THROUGH THE AREA OVERNIGHT AND WILL LIKELY START THE DAY WITH A LIGHT NORTH OR NORTHEAST WIND...EVEN THROUGH ACTUAL FRONT/SFC-THETA E GRADIENT WILL BE LOCATED TO THE NORTH. TOMORROW 2+ PW WILL REMAIN POOLED ACROSS THE CWA. AIRMASS WILL DE-STABILIZE INTO THE EARLY AFTN AND SEA-BREEZE WILL PROVIDE FORCING AS WELL AS RE-ESTABLISH E TO SE FLOW. HAVE WENT WITH SCT POPS INLAND...WHICH AGAIN MAY BE SLIGHTLY ON THE LOW SIDE. STORM MOTIONS TOMORROW WILL BE AROUND 5 KTS OR LESS...SO HEAVY RAINFALL WILL BE A THREAT AND AGAIN HAS BEEN MENTIONED IN THE GRIDS AND ZONES. THURSDAY EVENING REMAINING CONVECTION SHOULD FOCUS OUT WEST AND ACROSS THE NRN COUNTIES. && .MARINE....MARGINAL SCEC WINDS HAVE DEVELOPED AT BAFFIN BAY...BIRD ISLAND AND BOB HALL PIER. WILL INCLUDED SCEC HEADLINE FOR THIS EVENING ACROSS THE SRN BAYS AND NEARSHORE WATERS. HOWEVER...A FRONT WILL SAG SOUTH INTO S/CNTRL TX OVERNIGHT...WEAKENING THE PRESS GRADIENT. THEREFORE EXPECT LIGHT WINDS TOWARDS MORNING AND INTO THE EARLY AFTERNOON THURSDAY. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG THE FRONT MAY SEND AN OUTFLOW BOUNDARY SOUTH INTO S TX AND THE NEARSHORE WATERS OF THE MIDDLE TX COAST. SO MAY START THE DAY WITH A LIGHT NORTH OR NORTHEAST WIND BEFORE TURNING BACK TO THE SOUTHEAST IN THE AFTERNOON. AT THIS TIME AM NOT ANTICIPATING THE STORMS THAT DEVELOP TO MAKE IT INTO THE MIDDLE TEXAS COASTAL WATERS. && .AVIATION....SCT RWS AND TSTMS HAVE DEVELOPED ACROSS INLAND PORTIONS OF S TX THIS AFTN AND WILL CONTINUE INTO THE EARLY EVE. SCT TO NUMEROUS RWS/TSTMS WILL THEN BECOME FOCUSED ALONG AND NORTH OF A LRD TO VCT LINE THIS EVE AS THE SEA-BREEZE MERGES WITH A COLD FRONT SAGGING SOUTH OUT OF S/CNTRL TX. MVFR/IFR CONDS AND GUSTY WINDS WILL OCCUR WITH THESE STORMS. && .LONG-TERM (FRIDAY THROUGH WEDNESDAY)...STILL UNCLEAR WHICH MODEL TO BELIEVE REGARDING POSITION OF QUASI-STATIONARY BOUNDARY AND ASSOC POOL OF MOISTURE ACROSS SOUTH TEXAS ON FRI/EARLY SAT. THE NAM AND NGM CONTINUE TO BE MORE AGGRESSIVE MVG THIS BOUNDARY SOUTH THAN THE GFS AND THEREFORE SHOW MUCH HIGHER MOISTURE/POPS FOR THE COASTAL BEND/DEEP SOUTH TEXAS ON FRI. TOUGH TO BELIEVE THIS BOUNDARY WILL PUSH TOO FAR SOUTH...ESP AS THE SEA BREEZE ATTEMPTS TO PUSH IT BACK NORTH EACH AFTN...BUT WHO KNOWS ONCE TSTM OUTFLOWS GET INVOLVED. WILL LEAN TOWARD A COMPROMISE SOLN SOMEWHAT SPLITTING THE DIFFERENCE BETWEEN GUIDANCE ON POPS FOR NOW (20-40% ON FRI AND 10-20% SAT). THE RIDGE WILL BUILD IN FRM THE NW SOME OVER THE WEEKEND WITH DRIER AIR MVG IN FROM THE N-NE. GFS HAS BEEN INCONSISTENT IN HANDLING AN UPPER TROUGH FORECAST TO AMPLIFY ALONG THE MS RIVER VALLEY OVER THE WEEKEND. MOST RECENT RUNS JUST SHOW A WEAKNESS IN THE RIDGE DEVELOPING AND MVG ACROSS THE REGION BY TUE WHILE PREVIOUS RUNS SHOWED A MUCH STRONGER UPR LOW DEVELOPING AND MVG WEST INTO SWRN TEXAS. ECM IS IN AGREEMENT IN AT LEAST A WEAK UPR LOW MVG TO NEAR THE BIG BEND AREA BY TUE...SO WILL GO AHEAD AND SHOW SLT CHC POPS TUE/WED W/ AVAILABLE MOISTURE BEING THE LIMITING FACTOR FOR DIURNAL CONVECTION. MAY BE A DEGREE OR TWO ABOVE NORMAL FOR HIGHS SUN/MON THEN WILL DROP TEMPS CLOSE CLIMO AS HEIGHTS FALL LATE IN THE PERIOD. DRY AIR AND LIGHT WINDS WILL LEAD TO BELOW NORMAL LOWS EARLY NEXT WEEK. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 074 094 074 094 074 / 05 20 10 30 20 VICTORIA 072 092 073 094 073 / 50 40 20 40 20 LAREDO 078 099 078 098 078 / 40 30 30 20 30 ALICE 073 097 073 096 073 / 10 40 20 30 20 ROCKPORT 078 093 079 093 078 / 05 20 10 30 20 COTULLA 074 095 074 097 075 / 60 30 30 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR...SHORT-TERM MJG...LONG-TERM
Hazardous weather outlook, Jul 27, 4:01 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 401 PM CDT WED JUL 27 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 401 PM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED NORTH OF A LAREDO TO VICTORIA LINE THIS EVENING. SOME OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE HEAVIER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS WILL BE POSSIBLE AGAIN TOMORROW ACROSS MUCH OF SOUTH TEXAS. SOME OF THESE STORMS WILL BE SLOW MOVING AND PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES. IN ADDITION...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:05 PM CDT | Flash Flood Warning | CRP | Victoria | 115 min |
| Jul 27, 6:09 PM CDT | Flash Flood Warning | CRP | Duval, Webb | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.